Alert archive / New York / Flash Flood Warnings in 2006
Flash Flood Warning 49, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 27, 2006, 4:29 PM EDT for Otsego County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 27, 2006, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Otsego County, NY
The radar
The Albany radar (KENX), 73 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 272031 FFWBGM NYC077-272330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 429 PM EDT TUE JUN 27 2006 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... OTSEGO COUNTY IN CENTRAL NEW YORK * UNTIL 730 PM EDT * AT 4:30 PM EDT HEAVY RAIN WILL CONTINUE AT TIMES THROUGH EARLY EVENING. SPOTTERS REPORT WIDESPREAD FLOODING AND ROAD CLOSURES ACROSS THE COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORCESTER...WEST END...SPRINGFIELD...SCHENEVUS...PITTSFIELD... OTEGO...ONEONTA...MORRIS...MILFORD...MIDDLEFIELD...MARYLAND... LEONARDSVILLE...LAURENS...HYDE PARK...HARTWICK...GILBERTSVILLE... EXETER CENTER...EMMONS...ELK CREEK...EDMESTON...COOPERSTOWN JCT... COOPERSTOWN...COLLIERSVILLE...CHERRY VALLEY AND BOWERSTOWN. LAT...LON 4285 7469 4252 7473 4232 7536 4282 7526 $$ PADAVONA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:50 PM EDT, 39 minutes earlier.
Area forecast discussion, Jun 27, 3:50 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 350 PM EDT TUE JUN 27 2006 .SHORT TERM (TONIGHT - THURSDAY)... OBVIOUSLY, A VERY BUSY DAY TODAY...SO WILL KEEP THIS SHORT AND SIMPLE. THE FRONTAL BOUNDARY EXTENDS FROM CENTRAL OHIO SWD ALONG THE APPALACHIANS. JUST AN IMPRESSIVE AMOUNT OF MOISTURE CONTINUES TO WORK IT/S WAY NORTHWARD...EXTENDING FROM TROPICAL SYSTEM OFF THE COAST OF NORTH CAROLINA ATTM. MODERATE TO HEAVY RAINFALL WITH EMBEDDED CONVECTION IS PRODUCING RAINFALL RATES OF ONE HALF TO ONE INCH PER HOUR WITH MUCH HIGHER IN CONVECTION. HAVE JUST RECEIVED A RELIABLE RAINFALL REPORT OF OVER ONE INCH IN 15 MINUTES. MANY AREAS ARE ALREADY EXPERIENCING SERIOUS FLOODING PROBLEMS...ESPECIALLY THE SOUTHEAST PART OF THE FORECAST AREA. WITH ADDITIONAL RAINFALL AMOUNTS ON THE ORDER OF 1.5 TO 3 INCHES AVERAGE THROUGH WED MORNING..AND LOCALLY HIGHER AMTS UP TO 5 INCHES DUE TO CONVECTIVE AND TERRAIN ENHANCEMENT POSSIBLE...MAJOR PROBLEMS ARE IN STORE FOR A GOOD CHUNK OF SOUTHERN NEW YORK AND NORTHEAST PA. THE NAM IS SLOWER THAN THE GFS IN MOVING THE FRONT AND PRECIP OUT WEDNESDAY MORNING. THE NAM DEVELOPS A WAVE ALONG THE BOUNDARY AND HOLDS IT BACK LONGER. HAVE TRENDED TWD CONSISTENT GFS. EITHER WAY, WILL SEE AN IMPROVING TREND WITH DIMINISHING PRECIP DURING THE DAY AS THE MOITURE PLUME MOVES OFF TO THE NORTHEAST. UPPER TROUGH MOVING INTO THE GREAT LAKES WILL LEAD TO MORE SCATTERED VARIETY SHRA WEDNESDAY AFTERNOON THRU THURSDAY. COOLING TEMPS ALOFT AND ENOUGH INSTABILITY TO CONTINUE CHC POPS FOR SHRA AND TSRA. && .AVIATION (26/18Z TO 27/18Z)... RAIN...HEAVY AT TIMES...WITH EMBEDDED TRWS WILL CONT THRU THE PD. THRU 00Z...XPCT MAINLY BRIEF DROPS INTO IFR CONDS AS THE PCPN REMAINS SCT. LTR TNGTR AND EARLY ON WED...A BROAD AREA OF PCPN WILL MOVE INTO THE AREA WITH A MORE STEADY AREA OF PCPN. CIGS AND VSBYS SHD DROP INTO THE IFR RANGE AFT 06Z MOST STATIONS...AND LINGER THERE UNTIL AT LEAST 12 TO 14Z WED. MORFORD && .LONG RANGE (THU NIGHT - MONDAY)... FCST AREA REMAINS UNDER THE INFLUENCE OF AN UPPER TROF...AND ASSOCIATED WET AND COOL CONDS...THRU THE PD. GOOD NEWS IS THAT THE TROPICAL CONNECTION TO THE TROF SHD BE BKN BY THE BEGGINNING OF THE PD...SO WHILE A CHANCE OF RAIN WILL REMAIN THRU MUCH OF THE PD...AMTS WILL BE LGT. FLWD HPC GUID FOR TEMPS...AND CLOSE TO HPC FOR POPS. MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL NOON EDT WEDNESDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL NOON EDT WEDNESDAY. &&
Hazardous weather outlook, Jun 27, 3:41 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 341 AM EDT TUE JUN 27 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 341 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
In the hours before
Special weather statement, Jun 27, 2:53 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 253 PM EDT TUE JUN 27 2006 NYZ016-271930- SENECA NY- 253 PM EDT TUE JUN 27 2006 * AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WATERLOO...AND MOVING NORTHEAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JUNIUS...TYRE...PACKWOOD CORNERS...MAGEE...HALSEY CORNERS AND DUBLIN PADAVONA
Special weather statement, Jun 27, 2:59 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT TUE JUN 27 2006 NYZ022-271945- STEUBEN NY- 259 PM EDT TUE JUN 27 2006 * AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR CAMERON...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... THURSTON AT 305 PM EDT... SAVONA AND CAMPBELL AT 310 PM EDT... BATH AT 315 PM EDT... SONORA AND RHEIMS AT 320 PM EDT... HAMMONDSPORT AND BRADFORD AT 325 PM EDT... URBANA AT 330 PM EDT... SYLVAN BEACH AND KEUKA AT 335 PM EDT... PULTENEY AT 340 PM EDT... PADAVONA
Local storm report, Jun 27, 3:31 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
331 PM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD WALTON 42.17N 75.13W
06/27/2006 DELAWARE NY CO-OP OBSERVER
MOST OF TOWN UNDER WATER.
0300 PM FLASH FLOOD ONEONTA 42.45N 75.07W
06/27/2006 OTSEGO NY AMATEUR RADIO
ALL ROADS CLOSED DUE TO WIDESPREAD FLOODING.
0310 PM FLASH FLOOD OWEGO 42.10N 76.26W
06/27/2006 TIOGA NY AMATEUR RADIO
BUSINESSES FLOODED DOWNTOWN.
&&
MJCSpecial weather statement, Jun 27, 3:53 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 353 PM EDT TUE JUN 27 2006 NYZ017-023-025-272100- TOMPKINS NY-SCHUYLER NY-SOUTHERN CAYUGA NY- 353 PM EDT TUE JUN 27 2006 * AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MECKLENBURG...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TAUGHANNOCK FALLS AND WILLOW CREEK AT 400 PM EDT... LANSINGVILLE AND LAKE RIDGE AT 405 PM EDT... KING FERRY AT 410 PM EDT... EAST GENOA AND EAST VENICE AT 415 PM EDT... LOCKE AND VENICE CENTER AT 420 PM EDT... MONTVILLE AND MORAVIA AT 425 PM EDT... SEMPRONIUS AND DRESSERVILLE AT 430 PM EDT... KELLOGGSVILLE AND NEW HOPE AT 435 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jun 27, 4:24 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 424 PM EDT TUE JUN 27 2006 NYZ024-025-055-272130- TOMPKINS NY-CHEMUNG NY-TIOGA NY- 424 PM EDT TUE JUN 27 2006 * AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES WEST OF LOCKWOOD...AND MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ERIN AT 430 PM EDT... VAN ETTEN AND SWARTWOOD AT 435 PM EDT... NORTH SPENCER AND WEST CANDOR AT 440 PM EDT... WEST DANBY AND NEWFIELD HAMLET AT 445 PM EDT... DANBY AND SOUTH DANBY AT 450 PM EDT... SOUTH HILL AND BROOKTONDALE AT 455 PM EDT... BESEMER AND EAST ITHACA AT 500 PM EDT... ETNA AND NORTHEAST ITHACA AT 505 PM EDT... FREEVILLE AND WEST DRYDEN AT 510 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE DAMAGING WINDS...AND COULD CAUSE FLOODING OF ROADS AND POOR DRAINAGE AREAS.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:30 AM EDT | Flash Flood Warning | BGM | Broome, Cortland | 2 hr |
| Jun 27, 4:41 AM EDT | Flash Flood Warning | BGM | Chenango, Madison, Onondaga | 2 hr |
| Jun 27, 5:03 AM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
| Jun 27, 6:33 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 27, 7:29 AM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jun 27, 9:28 AM EDT | Flash Flood Warning | BGM | Delaware | 3 hr |
| Jun 27, 10:22 AM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 27, 11:33 AM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 27, 11:51 AM EDT | Flash Flood Warning | BGM | Otsego | 114 min |
| Jun 27, 12:19 PM EDT | Flash Flood Warning | BGM | Delaware | 116 min |
| Jun 27, 1:31 PM EDT | Flash Flood Warning | BGM | Otsego | 3 hr |
| Jun 27, 1:53 PM EDT | Flash Flood Warning | BGM | Delaware | 2 hr |
| Jun 27, 2:00 PM EDT | Flash Flood Warning | BGM | Steuben | 3 hr |
| Jun 27, 3:07 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| Jun 27, 3:07 PM EDT | Flash Flood Warning | BGM | Yates | 3 hr |
| Jun 27, 3:34 PM EDT | Flash Flood Warning | BGM | Chemung, Schuyler | 3 hr |
| Jun 27, 3:47 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
| Jun 27, 4:00 PM EDT | Flash Flood Warning | BGM | Delaware, Sullivan | 3 hr |
| Jun 27, 4:05 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| Jun 27, 4:14 PM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| Jun 27, 4:34 PM EDT | Flash Flood Warning | BGM | Madison | 3 hr |
| Jun 27, 4:38 PM EDT | Flash Flood Warning | BGM | Tompkins | 3 hr |
| Jun 27, 4:54 PM EDT | Flash Flood Warning | BGM | Steuben | 6 hr |
| Jun 27, 5:15 PM EDT | Flash Flood Warning | BGM | Oneida | 6 hr |
| Jun 27, 5:30 PM EDT | Flash Flood Warning | BGM | Onondaga | 6 hr |
| Jun 27, 5:46 PM EDT | Flash Flood Warning | BGM | Tioga | 6 hr |
| Jun 27, 6:09 PM EDT | Flash Flood Warning | BGM | Broome | 6 hr |
| Jun 27, 6:19 PM EDT | Flash Flood Warning | BGM | Chenango, Cortland | 6 hr |
| Jun 27, 6:21 PM EDT | Flash Flood Warning | BGM | Schuyler | 6 hr |
| Jun 27, 6:33 PM EDT | Flash Flood Warning | BGM | Delaware, Otsego | 6 hr |
| Jun 27, 6:49 PM EDT | Flash Flood Warning | BGM | Chemung | 6 hr |
| Jun 27, 6:55 PM EDT | Flash Flood Warning | BGM | Madison | 6 hr |
| Jun 27, 7:05 PM EDT | Flash Flood Warning | BGM | Tompkins | 6 hr |
Nearby
Flash Flood Warnings in New York, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.